I recently switched birth control pills and in the first week I missed one so I took it the next morning. A few days after that I noticed spotting, stomach cramps, sore breast, tired and decreased appetite. I don't know if these are side affects to the new pill or if I could be pregnant. I quit taking the pill and am going to switch back to the old kind I was taking. Is it possible I could be pregnant?
Great question. Any time you are inconsistent with taking oral contraceptives, you may have spotting. You also may become pregnant if not taking pills consistently, or if you stop taking them. Side effects of oral contraceptives may include spotting, breast tenderness, nausea, weight gain or loss, mood swings and headaches. These symptoms may be similar to those you have during menses. If you are having adverse effects, it is always a good idea to discuss these with your pill prescriber. You then can discuss whether to continue for a one to three month trial, at which time the problems may resolve, or whether to switch to another pill. Stopping pills and then have unprotected intercourse, may indeed lead to pregnancy. It would be prudent to use protection or abstain from intercourse until you have an adequate form of birth control. It would be a good idea to check for pregnancy, if you have continued to be sexually active without protection, since stopping your pills.
Recently switch birth contol pills missed one and have noticed spotting, cramps and sore breasts, so quit the pill and wonder if I could be pregnant?